Frictional purpuric eruption associated with angiotensin II receptor blockers

Authors

  • Caterina Foti,

    Corresponding author
    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    • Address correspondence and reprint requests to: Caterina Foti, Associate Professor, Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, 70124 Bari, Italy, or email: c.foti@dermatologia.uniba.it.

    Search for more papers by this author
  • Anna Maria Carbonara,

    1. Dermatology Department, Di Venere Hospital, Bari-Carbonara, Italy
    Search for more papers by this author
  • Stefania Guida,

    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author
  • Annarita Antelmi,

    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author
  • Antonio Mazzocca,

    1. Department of Emergency and Organ Transplantation, Section of Internal Medicine, Allergology and Clinical Immunology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author
  • Paolo Romita,

    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author
  • Domenico Bonamonte,

    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author
  • Giovanni Angelini

    1. Department of Biomedical Sciences and Human Oncology, Section of Dermatology, University of Bari Medical School, Bari, Italy
    Search for more papers by this author

  • Conflict of interest: None.
  • Financial support: None.

Abstract

Angiotensin II receptor blockers (ARBs) are drugs generally well tolerated. There are few reports about cutaneous side effects of ARBs. The present authors describe herein four cases of purpuric eruption mainly involving sites of friction in patients taking ARBs. These eruptions completely cleared after stopping the drug and implementing preservative measures to reduce friction.

Ancillary